Alert archive / Oklahoma / Wind Advisories in 2015
Wind Advisory 1, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 7, 2015, 4:35 AM CST for 16 counties in Oklahoma; 8 counties in Texas. It took effect at Jan 7, 2015, 8:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2015, 4:35 AM CST (10:35 UTC)
- In effect from
- Jan 7, 2015, 8:00 AM CST
- Expired
- Jan 7, 2015, 2:53 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 24 counties
Beckham County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 24 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2040 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
775 WWUS74 KOUN 071035 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 435 AM CST WED JAN 7 2015 OKZ014-016-021>024-027-033>039-044-045-TXZ083>090-071830- /O.NEW.KOUN.WI.Y.0001.150107T1400Z-150107T2100Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-CANADIAN-GRADY-HARMON- GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...DUNCAN...WALTERS...WAURIKA...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... HENRIETTA 435 AM CST WED JAN 7 2015 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. * TIMING: MID MORNING THROUGH MID AFTERNOON. * WINDS: NORTH WINDS 25 TO 30 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: LOW WIND CHILL VALUES ARE EXPECTED WITH THE GUSTY WINDS AND COLD TEMPERATURES. TRAVEL WILL BECOME DIFFICULT IN THE WIND... ESPECIALLY IN HIGH PROFILE VEHICLES ON EAST-WEST ROADS. LIGHTWEIGHT AND LOOSE OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
1 follow-up statement
589 WWUS74 KOUN 072053 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 253 PM CST WED JAN 7 2015 OKZ014-016-021>024-027-033>039-044-045-TXZ083>090-072200- /O.CAN.KOUN.WI.Y.0001.000000T0000Z-150107T2100Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-CANADIAN-GRADY-HARMON- GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...DUNCAN...WALTERS...WAURIKA...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... HENRIETTA 253 PM CST WED JAN 7 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. SUSTAINED NORTHERLY WINDS AT 10 TO 20 MPH WITH GUSTS NEAR 30 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON. $$ MAHALE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 7, 4:30 AM CST, 5 minutes earlier.
Area forecast discussion, Jan 7, 4:30 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
430 AM CST WED JAN 7 2015
.DISCUSSION...
WINDS ARE INCREASING ACROSS THE AREA WITH THE INCREASING PRESSURE
GRADIENT AHEAD OF THE BIG 1058 MB HIGH MOVING INTO NORTHEAST
MONTANA. 5-7 MB 3 HOUR PRESSURE RISES ARE BEING OBSERVED THROUGH
MUCH OF SOUTHWEST KS/SOUTHEAST CO AND NORTHWEST OK. IT LOOKS LIKE
THE STRONGEST WINDS WILL DEVELOP ACROSS THE SOUTHWEST PORTION OF
THE AREA THIS MORNING INTO EARLY AFTERNOON AS THIS AREA OF
HIGHEST PRESSURE GRADIENT MOVES SOUTH... THEREFORE HAVE ISSUED A
WIND ADVISORY FOR THE SOUTHWEST QUARTER OF OKLAHOMA AND OUR NORTH
TEXAS ZONES. COLD TEMPERATURES ARE EXPECTED THROUGH EARLY
TOMORROW. THE WIND WILL COMBINE WITH THE COLD TO PRODUCE LOW WIND
CHILLS THROUGH TOMORROW MORNING AND WILL KEEP THE WIND CHILL
ADVISORY UP FOR THE NORTH THIS MORNING. WIND CHILL VALUES WILL
REMAIN IN THE SINGLE DIGITS TODAY THANKS TO THE WINDS. A WIND
CHILL ADVISORY MAY BE NEEDED AGAIN TOMORROW MORNING. TEMPERATURES
MODERATE TOMORROW AFTERNOON AS SURFACE HIGH SHIFTS EAST OF THE
AREA AND SOUTHERLY WINDS RETURN... ALTHOUGH THE OVERALL COOL
PATTERN WILL PERSIST AND TEMPERATURES WILL REMAIN BELOW SEASONAL
AVERAGES THROUGH THE FORECAST PERIOD.
THERE WILL BE LOW CHANCES OF LIGHT SNOW IN TEXAS ON FRIDAY MORNING
ON THE NORTH EDGE OF AN AREA OF PRECIPITATION EXPECTED TO DEVELOP
ACROSS TEXAS... BUT CHANCES ARE STILL RELATIVELY LOW THIS FAR
NORTH. THE BETTER CHANCES OF PRECIPITATION WILL BE ACROSS THE
SOUTH AND EAST PART OF THE AREA SATURDAY NIGHT THROUGH MONDAY AS A
SERIES OF UPPER WAVES MOVES ACROSS TEXAS/OKLAHOMA. STARTING TO
LOOK AT THE FORECAST SOUNDINGS FOR THIS PRECIPITATION EVENT...
MODELS ARE SHOWING A HEALTHY WARM LAYER AT 850/800 MB WITH
SOUTHWEST WINDS... SO IT LOOKS LIKELY THAT SNOW WILL NOT BE A
FEATURED PRECIPITATION TYPE. HAVE TRENDED THE WEATHER GRIDS MORE
TOWARD FREEZING RAIN THAN SNOW WHERE LOW-LEVEL TEMPERATURES ARE
COOL ENOUGH... AT LEAST UNTIL THIS LAYER BEGINS TO COOL LATER
MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 21 9 34 18 / 10 0 0 0
HOBART OK 22 10 36 16 / 0 0 0 0
WICHITA FALLS TX 28 13 38 21 / 0 0 0 0
GAGE OK 19 8 42 15 / 10 0 0 0
PONCA CITY OK 17 5 34 15 / 10 0 0 0
DURANT OK 31 11 35 22 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND CHILL ADVISORY UNTIL 10 AM CST THIS MORNING FOR OKZ004>015.
WIND ADVISORY FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON
FOR OKZ014-016-021>024-027-033>039-044-045.
TX...WIND ADVISORY FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON
FOR TXZ083>090.
&&Hazardous weather outlook, Jan 6, 11:40 AM CST, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1140 AM CST TUE JAN 6 2015 OKZ004>048-050>052-TXZ083>090-071100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1140 AM CST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .COLD WEATHER... ANOTHER STRONG COLD FRONT WILL BRING VERY LOW WIND CHILL READINGS...COLD TEMPERATURES...AND GUSTY NORTH WINDS TO THE AREA AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .COLD WEATHER... VERY LOW WIND CHILL READINGS...COLD TEMPERATURES...AND GUSTY WINDS WILL CONTINUE ON WEDNESDAY. LOW WIND CHILLS AND COLD TEMPERATURES WILL CONTINUE WEDNESDAY NIGHT INTO THURSDAY MORNING...THOUGH WINDS WILL NOT BE AS STRONG. .WINTER PRECIPITATION... SOME RAIN AND WINTER PRECIPITATION IS POSSIBLE FRIDAY THROUGH SUNDAY...MAINLY ACROSS SOUTHEAST OKLAHOMA AND NORTH TEXAS. CONTINUE TO CHECK FORECAST UPDATES THIS WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:34 PM CST | Wind Chill Advisory | OUN | Alfalfa, Garfield, Grant, Kay, Lincoln, Logan and 2 more | 18 hr |
Nearby
Wind Advisories in Oklahoma, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.